Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 19, 2014, 05:55:10 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 639369
  • Total Topics: 48534
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 114
Total: 119

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Confusion regarding Fozamprenavir  (Read 891 times)

0 Members and 1 Guest are viewing this topic.

Offline Rockin

  • Member
  • Posts: 494
Confusion regarding Fozamprenavir
« on: January 02, 2013, 04:39:43 PM »
Ok, as some people here know, I changed my main drug, Atazanavir, to Fozamprenavir due to a relentless increase in my bilirubin levels that left me with a permanent yellowness in my eyes.

I did the switch in June (I think) and, on my last blood test in October, I was still UND and with a rising CD4 of 430. I also moved to the UK and I am continuing my treatment here.

However...on the label of Telzir (the lab name of Fozam) it says "1 tablet 2 times a day". I found that very weird because my previous doctor never said anything about that....so ever since June I've been taking 2 tablets of Fozam along with 1 of Norvir and 1 of Truvada.

I have a doctor's appointment scheduled for next week but I wanted to know if anybody has any information about this, especially Newt if he's available. I'm concerned about 2 things: a) That I might be screwing up my treatment on the long run and b) that I will in fact have to start taking Telzir 2x a day. The reason why I like my current treatment is the fact that I take all my pills in the morning with breakfast and don't have to think about it for the rest of the day. I know I might be complaining about something small but it actually makes a huge difference to me.

Anyway, if anybody has some information let me know, I'm quite concerned.

Offline Miss Philicia

  • Member
  • Posts: 24,092
  • celebrity poster, faker & poser
Re: Confusion regarding Fozamprenavir
« Reply #1 on: January 02, 2013, 04:53:56 PM »
If you look it up here you can see it's approved for three different dosages.  I think since you switched from your previous PI for reasons of side effects you should still be able to take the current PI as 2 tablets once daily, but perhaps your doctor thinks differently. Anyway, I don't think you're screwing up current or future treatment so rule that out. I'd just point out what's approved to your doctor's office and ask for a clarification and hope that they change it to the other way.
"Iíve slept with enough men to know that Iím not gay"

Offline Rockin

  • Member
  • Posts: 494
Re: Confusion regarding Fozamprenavir
« Reply #2 on: January 02, 2013, 04:56:27 PM »
If you look it up here you can see it's approved for three different dosages.  I think since you switched from your previous PI for reasons of side effects you should still be able to take the current PI as 2 tablets once daily, but perhaps your doctor thinks differently. Anyway, I don't think you're screwing up current or future treatment so rule that out. I'd just point out what's approved to your doctor's office and ask for a clarification and hope that they change it to the other way.

Thanks Miss P...I only saw the UK doctor once and apparently she's not working at the clinic anymore so I'm seeing a new one next week and I'll talk to him/her. Maybe there was a bit of confusion. I don't think they even use Telzir much because they never have at the pharmacy, I usually have to request it a few days before I go there to get my new supply.

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Confusion regarding Fozamprenavir
« Reply #3 on: January 02, 2013, 05:01:56 PM »
What Miss P said

There are 3 approved doses:

- 2 x 700mg tablets twice daily
- 2 x 700mg tablets in combination with 1 or 2 100mg capsules of Norvir once daily, or
- 1 x 700mg tablet in combination with 1 x 100mg capsule of Norvir twice daily

But, if you are seeing your doc soon, ask about darunavir (Prezista). It's less Novir (1 x day) than other PIs and, hey hey, free on the NHS, and 1 x day dosing and has less lipid side effects than fosamprenavir.

At least ask about 1 x day fosamprenavir dosing. It works.

- matt
"The object is to be a well patient, not a good patient"

Offline Rockin

  • Member
  • Posts: 494
Re: Confusion regarding Fozamprenavir
« Reply #4 on: January 02, 2013, 05:09:40 PM »
What Miss P said

There are 3 approved doses:

- 2 x 700mg tablets twice daily
- 2 x 700mg tablets in combination with 1 or 2 100mg capsules of Norvir once daily, or
- 1 x 700mg tablet in combination with 1 x 100mg capsule of Norvir twice daily

But, if you are seeing your doc soon, ask about darunavir (Prezista). It's less Novir (1 x day) than other PIs and, hey hey, free on the NHS, and 1 x day dosing and has less lipid side effects than fosamprenavir.

At least ask about 1 x day fosamprenavir dosing. It works.

- matt


Thanks Newt, I feel much better now. I'll ask about Prezista but do you think there might be any problem in switching the main drug 2x in less than 12 months? Some doctors think it's dodgy to do that, even while UND.

Offline Miss Philicia

  • Member
  • Posts: 24,092
  • celebrity poster, faker & poser
Re: Confusion regarding Fozamprenavir
« Reply #5 on: January 02, 2013, 05:15:42 PM »
Some doctors think it's dodgy to do that, even while UND.

I don't think it's dodgy.
"Iíve slept with enough men to know that Iím not gay"

Offline Rockin

  • Member
  • Posts: 494
Re: Confusion regarding Fozamprenavir
« Reply #6 on: January 07, 2013, 05:36:46 AM »
I don't think it's dodgy.

Well I have an appointment this week and I'll ask the doctor about this, thank you Miss P and Newt.

On related good news, I just spent 2 weeks traveling Europe with the family and everybody got sick except me.  :)

Offline Rockin

  • Member
  • Posts: 494
Re: Confusion regarding Fozamprenavir
« Reply #7 on: January 11, 2013, 01:41:36 PM »
Went to the doctor today and I didn't even had to say anything: he recommended Prezista. He said no one uses Fozamprenavir these days, as it can cause liver damage and lypodistrophy as well.

He even asked me if I wanted to participate on a trial research that would put me on Prezista alone...he says researchers believe it might be possible to take just this one medication once a patient remains undetectable for over 6 months. However, I had to refuse, as the trial takes 1 year and I'm still not 100% I'll be in the UK for a longer period.

So now I'm on Prezista+Truvada+Ritonavir. Still 4 pills but at least I know I'm taking a better one.

My CD4 dropped from 430 to 352, which was quite scary but the percentage remained the same...from 23.9% to 24%. I did a lot of traveling during the holidays and that is always stressful, that might have been the cause of it.

Overall, all good news  :)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.